Alert archive / Nebraska / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 95, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at May 26, 2016, 4:27 PM CDT for Johnson County, Otoe County, Nebraska. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2016, 4:27 PM CDT (21:27 UTC)
- Expired
- May 26, 2016, 5:00 PM CDT
- In force
- 33 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
Counties Johnson County, NE, Otoe County, NE
The radar
The Omaha radar (KOAX), 87 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 1:53 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 9.5 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1783 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- -107 m²/s²
- 0-3 km storm-relative helicity
- -78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
819 WUUS53 KOAX 262127 SVROAX NEC097-131-262200- /O.NEW.KOAX.SV.W.0095.160526T2127Z-160526T2200Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 427 PM CDT THU MAY 26 2016 THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN JOHNSON COUNTY IN SOUTHEASTERN NEBRASKA... SOUTHWESTERN OTOE COUNTY IN SOUTHEASTERN NEBRASKA... * UNTIL 500 PM CDT * AT 427 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER DOUGLAS...OR 22 MILES SOUTHEAST OF LINCOLN...MOVING EAST AT 20 MPH. HAZARD...HALF DOLLAR SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. * LOCATIONS IMPACTED INCLUDE... SYRACUSE...STERLING...COOK...UNADILLA...DOUGLAS AND BURR. THIS INCLUDES HIGHWAY 2 IN NEBRASKA BETWEEN MILE MARKERS 484 AND 493. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. && A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR SOUTHEASTERN NEBRASKA. LAT...LON 4043 9646 4068 9646 4070 9607 4044 9607 TIME...MOT...LOC 2127Z 263DEG 18KT 4058 9638 HAIL...1.25IN WIND...<50MPH $$ MEAD
1 follow-up statement
229
WWUS53 KOAX 262152
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
452 PM CDT THU MAY 26 2016
NEC097-131-262201-
/O.EXP.KOAX.SV.W.0095.000000T0000Z-160526T2200Z/
JOHNSON NE-OTOE NE-
452 PM CDT THU MAY 26 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN JOHNSON AND
SOUTHWESTERN OTOE COUNTIES WILL EXPIRE AT 500 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR SOUTHEASTERN
NEBRASKA.
REMEMBER...A TORNADO WARNING STILL REMAINS IN EFFECT FOR PORTIONS OF
SOUTHERN OTOE AND NORTHERN JOHNSON COUNTIES UNTIL 515 PM CDT.
LAT...LON 4043 9646 4068 9646 4070 9607 4044 9607
TIME...MOT...LOC 2150Z 263DEG 18KT 4058 9638
$$
MEADWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 2:23 PM CDT, 2 hours 4 minutes earlier.
Area forecast discussion, May 26, 2:23 PM CDT, 2 hours 4 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
223 PM CDT THU MAY 26 2016
.SHORT TERM...(tonight through Sunday)
Issued at 220 PM CDT Thu May 26 2016
Warm front was located across northeast Kansas at 19z with a large
area of convection blooming on either side of the front. Periods
of thunderstorms are expected through most of the period as upper
trough over the southern Rockies this afternoon lifts across the
plains region toward the upper Midwest through Saturday. There
looks to be a brief break in the stormy pattern late Saturday
night into Sunday behind the trough but additional storms return
by Monday.
Flash flood watch will cover parts of southeast Nebraska and
southwest Iowa near the warm front through tonight with potential
for several rounds of thunderstorms and heavy rain.
.LONG TERM...(Sunday night through Thursday)
Issued at 220 PM CDT Thu May 26 2016
Upper pattern becomes more amplified again in the extended period
with more storm chances into at least Wednesday although ECMWF is
a bit quicker with drier conditions by Tuesday night compared to
the GFS.
&&
.AVIATION...(18Z TAFS for KOMA...KLNK...KOFK through 18Z Friday)
Issued at 1250 PM CDT Thu May 26 2016
Showers and thunderstorms will begin to pop up across the region
this afTernoon. Storms could begin in KLNK as early at 19Z and
move into KOMA and KOFK later this afternoon and evening. Showers
and thunderstorms will continue well into the overnight hours
before clearing and potentially allowing light fog to develop
early Friday morning.
&&
.OAX Watches/Warnings/Advisories...
NE...Flash Flood Watch through Friday morning for NEZ066-068-078-
088>093.
IA...Flash Flood Watch through Friday morning for IAZ090-091.
&&
SHORT TERM...Fobert
LONG TERM...Fobert
AVIATION...KGHazardous weather outlook, May 26, 4:17 PM CDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 417 PM CDT THU MAY 26 2016 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-271130- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 417 PM CDT THU MAY 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND FRIDAY THERE IS AN ENHANCED RISK OF SEVERE WEATHER TONIGHT ACROSS SOUTHERN NEBRASKA INTO THE SOUTHWEST CORNER OF IOWA. A SLIGHT RISK COVERS THE REMAINDER OF EASTERN NEBRASKA AND WESTERN IOWA. A WARM FRONT WAS LOCATED NEAR THE NORTHEAST KANSAS BORDER LATE THIS AFTERNOON WITH STRONG TO SEVERE THUNDERSTORMS WIDESPREAD FROM NORTHEAST KANSAS AND SOUTHEAST NEBRASKA INTO SOUTHWEST IOWA. THESE STORMS ARE EXPECTED TO GRADUALLY LIFT NORTH ACROSS THE AREA TONIGHT. ALL MODES OF SEVERE WEATHER WILL BE POSSIBLE, ESPECIALLY THIS EVENING, INCLUDING DAMAGING WINDS, VERY LARGE HAIL, AND EVEN A FEW TORNADOES. SOME STORMS WILL ALSO PRODUCE VERY HEAVY RAINFALL AS WELL, ESPECIALLY SOUTH OF INTERSTATE 80. STORM CHANCES BEGIN TO DIMINISH LATE TONIGHT. MORE STORMS ARE POSSIBLE ON FRIDAY. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY THUNDERSTORM CHANCES RREMAIN IN THE FORECAST THROUGH SATURDAY. ANOTHER CHANCE OF STORMS RETURNS TO THE REGION FOR MONDAY INTO WEDNESDAY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED ACROSS PORTIONS OF THE AREA THIS EVENING. FOBERT
In the hours before
Local storm report, May 26, 3:14 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
314 PM CDT THU MAY 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0313 PM FLOOD 3 S LINCOLN 40.77N 96.69W
05/26/2016 LANCASTER NE TRAINED SPOTTER
WATER REPORTED OVER PORTIONS OF HIGHWAY 77.
&&
PEARSONSpecial weather statement, May 26, 3:20 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
320 PM CDT THU MAY 26 2016
IAZ079-080-090-091-NEZ067-068-262100-
FREMONT IA-PAGE IA-MILLS IA-MONTGOMERY IA-CASS NE-OTOE NE-
320 PM CDT THU MAY 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MONTGOMERY...
SOUTHEASTERN MILLS...WEST CENTRAL PAGE...NORTHERN FREMONT...
SOUTHEASTERN CASS AND NORTHEASTERN OTOE COUNTIES UNTIL 400 PM CDT...
AT 320 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR SIDNEY...OR 28 MILES NORTHWEST OF TARKIO...MOVING NORTHEAST AT
40 MPH.
DIME SIZE HAIL HAS BEEN REPORTED AND WINDS IN EXCESS OF 30 MPH WILL
BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SHENANDOAH...SIDNEY...TABOR...THURMAN...RANDOLPH AND IMOGENE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 59 IN IOWA BETWEEN MILE MARKERS 16 AND 22.
INTERSTATE 29 BETWEEN MILE MARKERS 10 AND 17.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR SOUTHWESTERN
IOWA...AND SOUTHEASTERN NEBRASKA.
LAT...LON 4068 9579 4076 9588 4099 9557 4093 9538
4077 9538
TIME...MOT...LOC 2020Z 236DEG 35KT 4077 9571
KGLocal storm report, May 26, 3:26 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
326 PM CDT THU MAY 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM FLASH FLOOD LINCOLN 40.82N 96.69W
05/26/2016 LANCASTER NE AMATEUR RADIO
THREE INCHES OF WATER FLOWING OVER ROAD ON 56TH STREET
SOUTH OF HIGHWAY 2
&&
DERGANLocal storm report, May 26, 3:40 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
340 PM CDT THU MAY 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0339 PM FLASH FLOOD LINCOLN 40.82N 96.69W
05/26/2016 LANCASTER NE BROADCAST MEDIA
MANY INTERSECTIONS IN SOUTHEAST LINCOLN FLOODED AND
IMPASSIBLE.
&&
PEARSONLocal storm report, May 26, 3:55 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
355 PM CDT THU MAY 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0354 PM FLASH FLOOD CRETE 40.63N 96.96W
05/26/2016 SALINE NE TRAINED SPOTTER
REPORTS OF FLOODED ROADS IN CRETE.
&&
PEARSONLocal storm report, May 26, 4:10 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
410 PM CDT THU MAY 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0408 PM FLASH FLOOD LINCOLN 40.82N 96.69W
05/26/2016 LANCASTER NE BROADCAST MEDIA
48TH AND CORNHUSKER IS IMPASSABLE DUE TO FLOODING.
&&
PEARSONThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 8:13 PM CDT | Severe Thunderstorm Warning | OAX | Knox | 32 min |
| May 25, 8:42 PM CDT | Severe Thunderstorm Warning | OAX | Knox | 33 min |
| May 25, 9:10 PM CDT | Severe Thunderstorm Warning | OAX | Cedar, Knox | 35 min |
| May 25, 9:36 PM CDT | Severe Thunderstorm Warning | OAX | Cedar, Knox | 24 min |
| May 25, 9:54 PM CDT | Special Weather Statement | OAX | Pierce | 36 min |
| May 25, 9:56 PM CDT | Severe Thunderstorm Warning | OAX | Cedar | 34 min |
| May 25, 9:59 PM CDT | Severe Thunderstorm Warning | OAX | Cedar, Knox, Pierce | 31 min |
| May 25, 10:27 PM CDT | Severe Thunderstorm Warning | OAX | Cedar, Knox, Pierce, Wayne | 33 min |
| May 25, 10:42 PM CDT | Special Weather Statement | OAX | Lancaster | 48 min |
| May 25, 10:44 PM CDT | Special Weather Statement | OAX | Richardson | 31 min |
| May 25, 10:52 PM CDT | Special Weather Statement | OAX | Boone | 38 min |
| May 25, 10:55 PM CDT | Severe Thunderstorm Warning | OAX | Cedar, Wayne | 35 min |
| May 25, 11:18 PM CDT | Special Weather Statement | OAX | Boone | 27 min |
| May 25, 11:27 PM CDT | Severe Thunderstorm Warning | OAX | Cedar, Wayne | 33 min |
| May 25, 11:36 PM CDT | Special Weather Statement | OAX | Platte | 39 min |
| May 25, 11:42 PM CDT | Severe Thunderstorm Warning | OAX | Madison, Platte | 33 min |
| May 25, 11:57 PM CDT | Severe Thunderstorm Warning | OAX | Wayne | 33 min |
| May 26, 12:06 AM CDT | Special Weather Statement | OAX | Butler, Colfax, Dodge, Saunders, Seward | 39 min |
| May 26, 12:12 AM CDT | Special Weather Statement | OAX | Stanton | 33 min |
| May 26, 12:36 AM CDT | Special Weather Statement | OAX | Lancaster | 24 min |
| May 26, 12:40 AM CDT | Special Weather Statement | OAX | Burt, Cuming, Dodge, Douglas, Sarpy, Washington | 35 min |
| May 26, 12:49 AM CDT | Severe Thunderstorm Warning | OAX | Dodge, Douglas, Saunders, Washington | 26 min |
| May 26, 12:54 AM CDT | Special Weather Statement | OAX | Thurston | 51 min |
| May 26, 12:58 AM CDT | Severe Thunderstorm Warning | OAX | Burt, Dodge, Washington | 32 min |
| May 26, 1:07 AM CDT | Severe Thunderstorm Warning | OAX | Douglas, Washington | 23 min |
| May 26, 1:19 AM CDT | Severe Thunderstorm Warning | OAX | Burt | 26 min |
| May 26, 1:22 AM CDT | Severe Thunderstorm Warning | OAX | Burt, Thurston | 23 min |
| May 26, 1:22 PM CDT | Flash Flood Watch | OAX | Cass, Gage, Jefferson, Johnson, Lancaster, Nemaha and 4 more | 14 hr |
| May 26, 1:50 PM CDT | Severe Thunderstorm Warning | OAX | Lancaster, Saline | 25 min |
| May 26, 2:14 PM CDT | Severe Thunderstorm Warning | OAX | Otoe | 31 min |
| May 26, 2:15 PM CDT | Severe Thunderstorm Warning | OAX | Saline, Seward | 30 min |
| May 26, 2:19 PM CDT | Severe Thunderstorm Warning | OAX | Lancaster, Saline, Seward | 26 min |
| May 26, 2:42 PM CDT | Severe Thunderstorm Warning | OAX | Saline, Seward | 33 min |
| May 26, 3:09 PM CDT | Severe Thunderstorm Warning | OAX | Saline | 36 min |
| May 26, 3:10 PM CDT | Flash Flood Warning | OAX | Lancaster | 5 hr |
| May 26, 3:13 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Lancaster, Saline | 32 min |
| May 26, 3:17 PM CDT | Flash Flood Warning | OAX | Saline, Seward | 3 hr |
| May 26, 3:39 PM CDT | Tornado Warning | OAX | Gage, Lancaster | 25 min |
| May 26, 3:42 PM CDT | Severe Thunderstorm Warning | OAX | Lancaster, Saline | 33 min |
| May 26, 3:50 PM CDT | Flash Flood Warning | OAX | Gage, Lancaster, Saline | 3 hr |
| May 26, 3:50 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Otoe | 25 min |
| May 26, 4:03 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Lancaster | 27 min |
| May 26, 4:11 PM CDT | Flash Flood Warning | OAX | Cass, Otoe | 3 hr |
| May 26, 4:32 PM CDT | Special Weather Statement | OAX | Gage, Jefferson | 43 min |
| May 26, 4:40 PM CDT | Tornado Warning | OAX | Johnson, Nemaha, Otoe | 35 min |
| May 26, 4:45 PM CDT | Flash Flood Warning | OAX | Cass, Lancaster, Otoe | 3 hr |
| May 26, 5:04 PM CDT | Flash Flood Warning | OAX | Otoe | 3 hr |
| May 26, 5:10 PM CDT | Tornado Warning | OAX | Nemaha, Otoe | 23 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.